Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 26, 2009, 1:36 PM CDT for Jackson County, Wharton County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2009, 1:36 PM CDT (18:36 UTC)
- Expired
- Mar 26, 2009, 2:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Jackson County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 112 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS54 KHGX 261900
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
100 PM CDT THU MAR 26 2009
TXC239-261909-
/O.CAN.KHGX.SV.W.0021.000000T0000Z-090326T1915Z/
JACKSON TX-
100 PM CDT THU MAR 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAS WEAKENED
OR MOVED OUT OF THE AREA.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2935 9645 2942 9635 2953 9629 2963 9618
2956 9606 2949 9605 2948 9607 2944 9604
2939 9598 2937 9597 2919 9631
TIME...MOT...LOC 1859Z 235DEG 22KT 2944 9612
$$
TXC481-261915-
/O.CON.KHGX.SV.W.0021.000000T0000Z-090326T1915Z/
WHARTON TX-
100 PM CDT THU MAR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WHARTON COUNTY...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED BETWEEN HUNGERFORD AND EGYPT...OR 8 MILES NORTH
OF WHARTON...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE
NOT LIMITED TO EGYPT AND EAST BERNARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER...
NOW
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2935 9645 2942 9635 2953 9629 2963 9618
2956 9606 2949 9605 2948 9607 2944 9604
2939 9598 2937 9597 2919 9631
TIME...MOT...LOC 1859Z 235DEG 22KT 2944 9612
$$1 follow-up statement
000
WUUS54 KHGX 261836
SVRHGX
TXC239-481-261915-
/O.NEW.KHGX.SV.W.0021.090326T1836Z-090326T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
136 PM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN SOUTHEAST TEXAS...
WHARTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 215 PM CDT
* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES WEST OF WHARTON...OR 10 MILES NORTH
OF EL CAMPO...AND MOVING NORTHEAST AT 25 MPH. A SECOND STORM THAT
MAY BECOME SEVERE IS LOCATED 5 MILES NORTHWEST OF LOUISE.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO EAST BERNARD AND EGYPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM CDT FOR THE
WARNED AREA.
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2918 9669 2942 9635 2953 9629 2963 9618
2956 9606 2952 9606 2949 9605 2948 9607
2944 9604 2939 9597 2937 9597 2905 9656
TIME...MOT...LOC 1834Z 235DEG 22KT 2935 9626
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:31 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 26, 11:31 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1131 AM CDT THU MAR 26 2009
.AVIATION...
AREA OF CONVECTION OVER CENTRAL TEXAS APPROACHING OUR WEST CENTRAL
ZONES. CELLS AHEAD OF CLUSTER APPEARS TO BE MUCH WEAKER THAN FARTHER
WEST. OUR CWFA NOW COVERED WITH LOW CLOUDS WITH CEILINGS FROM LIFR
TO MVFR WITH THE LOWER CEILINGS NORTH OF BOUNDARY. FRONTAL
BOUNDARY APPEARS TO BE PUSHING NORTH AND LATE MORNING WAS LOCATED
FROM NEAR HOUSTON EXTENDING TO JUST NORTH OF VICTORIA. WE SHALL CONTINUE
WITH TEMPO +TSRA FOR TAF SITES THIS AFTERNOON IN LIGHT OF STEEP LAPSE
RATES AND APPROACHING UPPER LEVEL IMPULSE. CEILINGS SHOULD GRADUALLY
LIFT DURING AFTERNOON HOURS WITH WINDS BECOMING MORE SOUTHEAST.
37
&&
.PREV DISCUSSION... /ISSUED 948 AM CDT THU MAR 26 2009/
UPDATE...
CURRENT FORECAST PACKAGE LOOKS TO BE ON TRACK AND ONLY MINOR
CHANGES TO THE WIND GRIDS EXPECTED FOR THE MARINE ZONES.
APPROACHING S/W PASSING SOUTH OF THE BIG BEND THIS MORNING AND
CONVECTION IS ALREADY ONGOING TO OUR WEST. EXPECT THAT SHOWERS AND
THUNDERSTORMS SHOULD BEGIN TO DEVELOP ACROSS SOUTHEAST TEXAS THIS
AFTERNOON WITH SOME STRONG TO SEVERE STORMS EXPECTED.
PREV DISCUSSION... /ISSUED 614 AM CDT THU MAR 26 2009/
AVIATION...
IFR AND MVFR CIGS PREVAILING ACROSS MOST OF THE AREA AND SHOULD
PERSIST THRU MID TO LATE MORNING BEFORE LIFTING INTO VFR
TERRITORY. WILL PROBABLY SEE SOME SCT TSTMS DEVELOP DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS ONCE TEMPS APPROACH THE 80
DEGREE MARK. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME
SEVERE. THOUGH THEY WILL BE POSSIBLE ACROSS ALL OF SE TX...IT
APPEARS THE BEST CHANCE OF THIS OCCURRING (AND MORE PRECIP
COVERAGE) WILL BE ALONG THE I-10 CORRIDOR SOUTHWARD WHERE BETTER
MOISTURE WILL RESIDE. PRECIP WILL COME TO AN END BY MID EVNG WITH
MVFR STRATUS GRADUALLY FILLING IN OVERNIGHT. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 62 81 40 61 / 50 20 30 10 0
HOUSTON (IAH) 80 67 81 43 61 / 70 50 40 20 0
GALVESTON (GLS) 76 69 78 49 62 / 60 60 30 20 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, Mar 26, 6:51 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 651 AM CDT THU MAR 26 2009 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 651 AM CDT THU MAR 26 2009 ...THERE IS THE SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEASTERN TEXAS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND THIS EVENING ANOTHER WESTERN UPPER LEVEL DISTURBANCE IS EXPECTED TO CROSS EASTERN TEXAS THIS AFTERNOON. THIS SHORT WAVE WILL BE MOVING OVER A NEAR-STATIONARY...OR WARM...FRONTAL BOUNDARY WITHIN A MOIST AND UNSTABLE ENVIRONMENT. THIS WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. THE AIR MASS IS FORECAST TO BECOME MORE UNSTABLE THAN YESTERDAY...OR NOT BE AS CAPPED AS IT HAS BEEN IN PREVIOUS DAYS. THE COMBINATION OF THIS STRONG INSTABILITY AND MODERATE LOW LEVEL WIND SHEAR WILL FAVOR THE POTENTIAL FOR ISOLATED SUPER CELLS...OR BOW ECHO SEGMENTS...THAT WILL ULTIMATELY PRODUCE LARGE HAIL TO SIZE OF QUARTERS ALONG WITH DAMAGING WINDS IN EXCESS OF 60 MPH. STORM OUTFLOW BOUNDARIES MAY INTERSECT AND PRODUCE ISOLATED TORNADOES...OR FURTHER ENHANCE DOWNSTREAM STORM DEVELOPMENT. .DAY TWO...FRIDAY A STRONG COLD FRONT WILL RAPIDLY TRAVEL ACROSS SOUTHEASTERN TEXAS THROUGH THE AFTERNOON HOURS...REACHING THE COAST AROUND SUNSET. THERE IS A SMALL WINDOW OF OPPORTUNITY DURING THE LATE AFTERNOON FOR THE QUICK DEVELOPMENT OF A FEW SEVERE STORMS RIGHT ALONG...OR AHEAD OF...THE MAIN FRONTAL BOUNDARY. .DAYS THREE THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND FRIDAY AFTERNOON.
In the hours before
Local storm report, Mar 26, 10:25 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 AM CDT THU MAR 26 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0756 PM FUNNEL CLOUD 8 SSE HUNTSVILLE 30.65N 95.52W
03/25/2009 WALKER TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED TO LAW ENFORCEMENT BY PUBLIC NEAR
HUNTSVILLE STATE PARK AT 754 PM. PARK EMPLOYEES AND
LAW ENFORCEMENT INDICATE NO DAMAGE IN OR NEAR THE PARK.
&&
REILLY/MCKINNEYThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:15 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Washington | 30 min |
| Mar 25, 7:22 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 38 min |
| Mar 25, 7:40 PM CDT | Tornado Warning | HGX | Grimes, Montgomery, San Jacinto, Walker | 50 min |
| Mar 25, 8:10 PM CDT | Tornado Warning | HGX | Harris, Montgomery | 50 min |
| Mar 25, 8:25 PM CDT | Tornado Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 50 min |
| Mar 25, 9:05 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 40 min |
| Mar 25, 10:01 PM CDT | Special Marine Warning | HGX | 59 min | |
| Mar 26, 1:54 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 51 min |
| Mar 26, 2:34 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 116 min |
| Mar 26, 3:11 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 49 min |
| Mar 26, 3:38 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery | 112 min |
| Mar 26, 4:19 PM CDT | Special Marine Warning | HGX | 86 min | |
| Mar 26, 4:30 PM CDT | Special Marine Warning | HGX | 60 min | |
| Mar 26, 5:08 PM CDT | Special Marine Warning | HGX | 52 min | |
| Mar 26, 5:44 PM CDT | Special Marine Warning | HGX | 91 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.